Previous |  Up |  Next

Article

Keywords:
secant method; Banach space; majorizing sequence; divided difference; Fréchet-derivative
Summary:
We provide new sufficient convergence conditions for the convergence of the secant-type methods to a locally unique solution of a nonlinear equation in a Banach space. Our new idea uses recurrent functions, and Lipschitz-type and center-Lipschitz-type instead of just Lipschitz-type conditions on the divided difference of the operator involved. It turns out that this way our error bounds are more precise than earlier ones and under our convergence hypotheses we can cover cases where earlier conditions are violated. Numerical examples are also provided.
References:
[1] Argyros, I. K.: Polynomial operator equations in abstract spaces and applications. St. Lucie/CRC/Lewis Publ. Mathematics series, 1998, Boca Raton, Florida, U.S.A. MR 1731346 | Zbl 0967.65070
[2] Argyros, I. K.: On the Newton-Kantorovich hypothesis for solving equations. J. Comput. Appl. Math. 169 (2004), 315-332. DOI 10.1016/j.cam.2004.01.029 | MR 2072881 | Zbl 1055.65066
[3] Argyros, I. K.: A unifying local-semilocal convergence analysis and applications for two-point Newton-like methods in Banach space. J. Math. Anal. Appl. 298 (2004), 374-397. DOI 10.1016/j.jmaa.2004.04.008 | MR 2086964 | Zbl 1061.47052
[4] Argyros, I. K.: New sufficient convergence conditions for the Secant method. Chechoslovak Math. J. 55 (2005), 175-187. DOI 10.1007/s10587-005-0013-1 | MR 2121665 | Zbl 1081.65043
[5] Argyros, I. K.: Convergence and Applications of Newton-Type Iterations. Springer-Verlag Publ., New-York (2008). MR 2428779 | Zbl 1153.65057
[6] Argyros, I. K., Hilout, S.: Efficient Methods for Solving Equations and Variational Inequalities. Polimetrica Publisher (2009).
[7] Bosarge, W. E., Falb, P. L.: A multipoint method of third order. J. Optimiz. Th. Appl. 4 (1969), 156-166. DOI 10.1007/BF00930576 | MR 0248581 | Zbl 0172.18703
[8] Chandrasekhar, S.: Radiative Transfer. Dover Publ., New-York (1960). MR 0111583
[9] Dennis, J. E.: Toward a unified convergence theory for Newton-like methods. In Nonlinear Functional Analysis and Applications (L.B. Rall, ed.), Academic Press, New York (1971), 425-472. MR 0278556 | Zbl 0276.65029
[10] Hernández, M. A., Rubio, M. J., Ezquerro, J. A.: Solving a special case of conservative problems by Secant-like method. Appl. Math. Cmput. 169 (2005), 926-942. DOI 10.1016/j.amc.2004.09.070 | MR 2174693
[11] Hernández, M. A., Rubio, M. J., Ezquerro, J. A.: Secant-like methods for solving nonlinear integral equations of the Hammerstein type. J. Comput. Appl. Math. 115 (2000), 245-254. DOI 10.1016/S0377-0427(99)00116-8 | MR 1747223
[12] Huang, Z.: A note of Kantorovich theorem for Newton iteration. J. Comput. Appl. Math. 47 (1993), 211-217. DOI 10.1016/0377-0427(93)90004-U | MR 1237313
[13] Kantorovich, L. V., Akilov, G. P.: Functional Analysis. Pergamon Press, Oxford (1982). MR 0664597 | Zbl 0484.46003
[14] Laasonen, P.: Ein überquadratisch konvergenter iterativer Algorithmus. Ann. Acad. Sci. Fenn. Ser I 450 (1969), 1-10. MR 0255047 | Zbl 0193.11704
[15] Ortega, J. M., Rheinboldt, W. C.: Iterative Solution of Nonlinear Equations in Several Variables. Academic Press, New York (1970). MR 0273810 | Zbl 0241.65046
[16] Potra, F. A.: Sharp error bounds for a class of Newton-like methods. Libertas Mathematica 5 (1985), 71-84. MR 0816258 | Zbl 0581.47050
[17] Schmidt, J. W.: Untere Fehlerschranken fur Regula-Falsi Verfahren. Period. Hungar. 9 (1978), 241-247. DOI 10.1007/BF02018090 | MR 0494896
[18] Yamamoto, T.: A convergence theorem for Newton-like methods in Banach spaces. Numer. Math. 51 (1987), 545-557. DOI 10.1007/BF01400355 | MR 0910864 | Zbl 0633.65049
[19] Wolfe, M. A.: Extended iterative methods for the solution of operator equations. Numer. Math. 31 (1978), 153-174. DOI 10.1007/BF01397473 | MR 0509672 | Zbl 0375.65030
Partner of
EuDML logo